Shown: posts 1 to 2 of 2. This is the beginning of the thread.
Posted by man_on_the_meds on November 6, 2004, at 9:30:12
I am 20 years old and have struggled with ADD my entire life. Two weeks ago I finally began entertaining the idea, and after reading some of the literature on the subject (Hallowell, Ratey, Hartmann) I got so excited that I saw my psychiatrist and asked him to try me on an ADD medication. (I am also looking into other forms of treatment, a la Hartmann, but I want to have a little more motivation and follow-through to even attempt these!) My doc started me on Adderall, and I have noticed many of the positive effects I had hoped for: attention span increase, less impulsive, and I actually feel mellowed out for the most part. Low-level depression has vanished almost completely. BUT, for the first 3 hours of the day after I take my first dose, I feel very jittery, like I drank WAY too much coffee--not necessarily a lot more energy than normal, more like an uncomfortable heat in my chest...maybe you know the feeling. This actually makes concentration difficult, dispite the increase of attention span. This occurs on a 20, 15, 10 and even 5 ml. dose. Strangely, this does not happen after taking my second dose around 1 pm, at any of these dosages...after those first 3 or so hours, I coast very comforably for the rest of the day. I am taking the generic form, and have read that this can be a lower quality drug than the brand version, although doctors seem to deny this possibility. Any advice from similar experience would be most appreciated.
Thanks for reading, Jacob
Posted by Dr. Bob on November 8, 2004, at 1:10:17
In reply to Seeking advice on Adderall side effects., posted by man_on_the_meds on November 6, 2004, at 9:30:12
> I am 20 years old and have struggled with ADD my entire life...
Sorry if it's confusing here, but I'd like to redirect this thread to the main Psycho-Babble board. Here's a link:
This is the end of the thread.
Psycho-Babble Substance Use | Extras | FAQ
Dr. Bob is Robert Hsiung, MD, email@example.com
Script revised: October 4, 2007
Copyright 2006-08 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.